Alert archive / Alabama / River Flood Warnings in 2017
River Flood Warning 12, NWS Mobile, AL
NWS Mobile, AL issued this river flood warning at Jan 4, 2017, 6:16 AM CST for Escambia County, Alabama. It was in force for 17 hr.
The area
The outline as issued.
The facts
- Issued
- Jan 4, 2017, 6:16 AM CST (12:16 UTC)
- Expired
- Jan 4, 2017, 11:06 PM CST
- In force
- 17 hr
- Issued by
- NWS Mobile, AL
- Area
- Storm-based polygon
- Flood severity
- Minor
County Escambia County, AL
The radar
The Mobile radar (KMOB), 121 km from the middle of the area, began a volume at 12:14 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The river
Written for the forecast point Burnt Corn Creek at Hwy 41 near Brewton 1NW (BCNA1). The gauge peaked at 17.03 ft at Jan 4, 2017, 6:00 AM CST.
- Action stage
- 11 ft
- Minor stage
- 16 ft
- Moderate stage
- 22 ft
- Major stage
- 33 ft
This gauge today: stage, forecast and historic crests
Stage from the USGS instantaneous record for site 02374745, one reading an hour, from a day before the product to a day after it ended. Flood stages are today's.
The text
As transmitted.
934 WGUS84 KMOB 041216 FLSMOB FLOOD STATEMENT NATIONAL WEATHER SERVICE MOBILE, AL 616 AM CST WED JAN 4 2017 ...The flood warning continues for the following rivers in Alabama...Florida... Perdido River Near Barrineau Park affecting Baldwin AND Escambia COUNTIES. Styx River Near Elsanor affecting Baldwin COUNTY. Big Coldwater Creek Near Milton affecting Okaloosa AND Santa Rosa COUNTIES. .Recent heavy rains have caused significant rises along the river. PRECAUTIONARY/PREPAREDNESS ACTIONS... SAFETY MESSAGE... Stay tuned to developments by listening to NOAA Weather radio. && ALC053-050000- /O.NEW.KMOB.FL.W.0012.170104T1216Z-170105T0000Z/ /BCNA1.1.ER.170104T0605Z.170104T1130Z.170104T1800Z.NO/ 616 AM CST WED JAN 4 2017 * until this evening. * At 5 AM Wednesday the stage was 17.0 feet. * Minor flooding is occurring and Minor flooding is forecast. * Flood stage is 16.0 feet. * The river will continue to fall to below flood stage by this afternoon. At 16.0 feet, Persimmon and Ann street begin to flood. Ball field on left bank of the creek is flooded. This is the critical stage for Grede Foundry in Brewton && LAT...LON 3117 8713 3118 8707 3111 8705 3108 8709 $$ ALC003-FLC033-051216- /O.EXT.KMOB.FL.W.0058.000000T0000Z-170105T1536Z/ /BRPF1.1.ER.170103T0455Z.170104T0000Z.170105T0936Z.NO/ 616 AM CST WED JAN 4 2017 ...Flood Warning extended until Thursday morning...The Flood Warning continues for the Perdido River Near Barrineau Park * until Thursday morning. * At 5 AM Wednesday the stage was 17.1 feet. * Minor flooding is occurring and Minor flooding is forecast. * Flood stage is 13.0 feet. * The river will continue to fall to below flood stage by early tomorrow. At 17.5 feet, Water enters the first floor of Adventures Unlimited Office Building. && LAT...LON 3080 8761 3080 8756 3065 8737 3051 8744 3052 8746 3064 8740 $$ ALC003-050000- /O.EXT.KMOB.FL.W.0002.000000T0000Z-170105T0000Z/ /STXA1.2.ER.170101T1936Z.170103T1600Z.170104T1800Z.NO/ 616 AM CST WED JAN 4 2017 ...Flood Warning extended until this evening...The Flood Warning continues for the Styx River Near Elsanor * until this evening. * At 06AM Wednesday the stage was 13.2 feet. * Minor flooding is occurring and Minor flooding is forecast. * Flood stage is 12.0 feet. * The river will continue to fall to below flood stage by this afternoon. At 12.0 feet, Residence downstream at Seminole Landing should be alert to possible flooding as the gage rises to the 12 foot flood stage. && LAT...LON 3063 8758 3060 8749 3057 8751 3062 8759 $$ FLC091-113-051215- /O.EXT.KMOB.FL.W.0005.000000T0000Z-170105T1500Z/ /MLNF1.1.ER.170103T0321Z.170104T0900Z.170105T0900Z.NO/ 616 AM CST WED JAN 4 2017 ...Flood Warning extended until Thursday morning...The Flood Warning continues for the Big Coldwater Creek Near Milton * until Thursday morning. * At 6 AM Wednesday the stage was 11.1 feet. * Minor flooding is occurring and Minor flooding is forecast. * Flood stage is 10.0 feet. * The river will continue rising to near 11.2 feet by this afternoon. The river will fall below flood stage early tomorrow. At 10.0 feet, Flooding of lowlands and some fish camps will occur as the creek rises above 10 feet. && LAT...LON 3091 8696 3088 8694 3081 8700 3068 8696 3068 8697 3080 8704 $$
2 follow-up statements
508 WGUS84 KMOB 041517 FLSMOB FLOOD STATEMENT NATIONAL WEATHER SERVICE MOBILE, AL 917 AM CST WED JAN 4 2017 ...The flood warning continues for the following rivers in Alabama... Burnt Corn Creek Near Brewton affecting Escambia COUNTY. .Recent heavy rains have caused significant rises along the river. SAFETY MESSAGE... Stay tuned to developments by listening to NOAA Weather radio. && ALC053-050600- /O.EXT.KMOB.FL.W.0012.000000T0000Z-170105T0600Z/ /BCNA1.1.ER.170104T0605Z.170104T1130Z.170105T0000Z.NO/ 917 AM CST WED JAN 4 2017 ...Flood Warning extended until late tonight...The Flood Warning continues for the Burnt Corn Creek Near Brewton * until late tonight. * At 8AM Wednesday the stage was 16.9 feet. * Minor flooding is occurring and Minor flooding is forecast. * Flood stage is 16 feet. * The river will continue to fall to below flood stage by this evening. * At 16 feet...Persimmon and Ann street begin to flood. Ball field on left bank of the creek is flooded. This is the critical stage for Grede Foundry in Brewton && LAT...LON 3117 8713 3118 8707 3111 8705 3108 8709 $$
799 WGUS84 KMOB 050506 FLSMOB FLOOD STATEMENT NATIONAL WEATHER SERVICE MOBILE, AL 1106 PM CST WED JAN 4 2017 ...The flood warning is cancelled for the following rivers in Alabama... Florida...Mississippi... Burnt Corn Creek Near Brewton affecting Escambia COUNTY. Big Coldwater Creek Near Milton affecting Okaloosa AND Santa Rosa COUNTIES. Chickasawhay At Leakesville affecting George...Greene AND Wayne COUNTIES. && ALC053-050536- /O.CAN.KMOB.FL.W.0012.000000T0000Z-170105T0600Z/ /BCNA1.1.ER.170104T0605Z.170104T1130Z.170104T1847Z.NO/ 1106 PM CST WED JAN 4 2017 The Flood Warning is cancelled for The Burnt Corn Creek Near Brewton * until late tonight. * At 10PM Wednesday the stage was 11.9 feet. * Flood stage is 16.0 feet. && LAT...LON 3117 8713 3118 8707 3111 8705 3108 8709 $$ FLC091-113-050536- /O.CAN.KMOB.FL.W.0005.000000T0000Z-170105T0700Z/ /MLNF1.1.ER.170103T0321Z.170104T0900Z.170104T2000Z.NO/ 1106 PM CST WED JAN 4 2017 The Flood Warning is cancelled for The Big Coldwater Creek Near Milton * until late tonight. * At 10PM Wednesday the stage was 8.7 feet. * Flood stage is 10.0 feet. && LAT...LON 3091 8696 3088 8694 3081 8700 3068 8696 3068 8697 3080 8704 $$ MSC039-041-153-050536- /O.CAN.KMOB.FL.W.0008.000000T0000Z-170105T0800Z/ /LEKM6.1.ER.170103T1126Z.170103T2215Z.170104T1820Z.NO/ 1106 PM CST WED JAN 4 2017 The Flood Warning is cancelled for The Chickasawhay At Leakesville * until late tonight. * At 09PM Wednesday the stage was 19.1 feet. * Flood stage is 20.0 feet. && LAT...LON 3144 8857 3144 8846 3108 8854 3098 8873 3100 8875 3110 8858 $$
What forecasters said that day
The local office's own words before this river flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Mobile, AL wrote its last area forecast discussion before this river flood warning went out at Jan 4, 6:13 AM CST, 3 minutes earlier.
Area forecast discussion, Jan 4, 6:13 AM CST, 3 minutes before
Area Forecast Discussion National Weather Service Mobile AL 613 AM CST Wed Jan 4 2017 .DISCUSSION...Updated for latest aviation discussion below. && .AVIATION... 12Z issuance...Low clouds and visibilities on the rise as the cold front has pushed southward over the northern gulf mixing things out this morning. Upstream observations depict widespread MVFR and patchy IFR conditions currently exist. Cloud decks appear relatively thin so expect gradual lifting and dissipation by late morning and early afternoon will give way to widespread VFR conditions. /08 && .PREV DISCUSSION... /issued 602 AM CST Wed Jan 4 2017/ DISCUSSION...See updated information for land and marine areas below. UPDATE...With a front having moved south of the coast, fog that developed over Mobile and Baldwin counties, along with Mobile Bay and the Mississippi Sound, along with near-coastal unprotected waters have been mixed out. The dense fog advisories issued for these areas have been cancelled, with an up-dated package reflecting this being issued attm. 08/16 PREV DISCUSSION... /issued 550 AM CST Wed Jan 4 2017/ NEAR TERM /Now Through Wednesday night/...A dry cold front near the coast this morning will continue to push southeastward and over the Gulf. Low cloud cover and fog will slowly mix out in its wake and low clouds should gradually lift during the afternoon. Strong surface high pressure ridging southeastward out of Western Canada will advect cooler...dry air into the region. Aloft a broad...cool trough will remain anchored over the region allowing mid and high level cloud cover to continue to stream across the north central Gulf region. Today's high temperatures will be considerably cooler than what we've experience the past few days...peaking in the upper 50s to low 60s and low to mid 60s along the coast. Tonight's lows should fall into the low to mid 30s and upper 30s to low 40s near the coast. /08 SHORT TERM /Thursday through Saturday/...Thursday into mid day Friday...lobes of shortwave energy swinging around an upper low over northern Canada drag a piece of energy from over the Oregon coast to over the Desert southwest. The Canadian energy pushes a front southward over the Mississippi/Tenn River Valleys and Southeast, with the front ultimately reaching the northern Gulf by mid day Friday. As the western shortwave begins to move over the plains Friday, increasing isentropic upglide increases the chances of rain Thursday night into Friday. Temps Thursday around seasonal expected (upper 50s to low 60s), and with increasing cloudiness Thursday night, temps warmer than the previous night are expected, especially over the southeastern half of the FA. Lows ranging from mid 30s northwest to around 50 along the coast expected. As Friday progresses into Saturday...a surface low develops over the Bay Of Campeche and heads northeast along the now stalled surface boundary. Guidance differs in the details at this point, especially with the location of winter weather. What is certain is the potential for a light wintry mix developing overnight Friday night into Saturday morning. Best confidence still remains northwest of I65 and along and north of Highway 84. The potential for this mix will last into Saturday morning before returning to all liquid and then drying out closer to noon Saturday as temperatures rise into the 40s. We will continue to carefully monitored this potential scenario. So, stay tuned as the event details come more into focus. Highs Friday are expected to range from around 40 northwest to mid 50s close to the coast. Lows Friday night are expected to range from the upper 20s northwest to upper 30s along the coast. Saturday, as the system moves off and cooler air overspreads the fa, highs in the 40s are expected, well below seasonal. /16 LONG TERM /Saturday Night Through Tuesday/...In the extended, the upper trough that had been deepened over the eastern Conus moves off, and with another upper system off the west coast swinging east, an upper ridge that has build over the West shifts east. Ultimately, it ends up over the East Coast by the end of the day Tuesday, but the southern end develops into an upper ridge stretching west over Mexico and Gulf of Mexico. Temps moderate upward from well below seasonal Saturday night, ultimately ending up about 5 degrees above seasonal by Tuesday /16 MARINE...Areas of fog...some reducing visibility to less than a mile...expected until a cold front makes passage early this morning. A moderate northerly flow will follow in the wake of a cold front moving across the marine area this morning. Offshore flow increases and seas build Friday as strong high pressure ridges southward from Canada and an area of low pressure deepens over the Gulf. Winds and seas begin to gradually subside by Sunday night. /08 && .MOB WATCHES/WARNINGS/ADVISORIES... AL...None. FL...None. MS...None. GM...None. && This product is also available on the web at: http://weather.gov/mob
Hazardous weather outlook, Jan 4, 5:14 AM CST, 1 hour 2 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE MOBILE AL 514 AM CST WED JAN 4 2017 ALZ051>060-261>266-FLZ201>206-MSZ067-075-076-078-079-051115- CHOCTAW-WASHINGTON-CLARKE-WILCOX-MONROE-CONECUH-BUTLER-CRENSHAW- ESCAMBIA-COVINGTON-MOBILE INLAND-BALDWIN INLAND-MOBILE CENTRAL- BALDWIN CENTRAL-MOBILE COASTAL-BALDWIN COASTAL-ESCAMBIA INLAND- ESCAMBIA COASTAL-SANTA ROSA INLAND-SANTA ROSA COASTAL- OKALOOSA INLAND-OKALOOSA COASTAL-WAYNE-PERRY-GREENE-STONE-GEORGE- 514 AM CST WED JAN 4 2017 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTH CENTRAL ALABAMA...SOUTHWEST ALABAMA...NORTHWEST FLORIDA AND SOUTHEAST MISSISSIPPI. .DAY ONE...TODAY AND TONIGHT FOG...SOME DENSE...WILL CREATE AREAS OF RESTRICTED VISIBILITY EARLY THIS MORNING. .DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY COLDER AIR FUNNELING IN FROM THE NORTH AND AN AREA OF LOW PRESSURE MOVING ACROSS THE NORTHERN GULF OF MEXICO FRIDAY NIGHT THROUGH EARLY SATURDAY WILL BRING A CHANCE OF A WINTRY MIX OF RAIN...SLEET AND SNOW TO NORTHERN PORTIONS OF THE AREA. CURRENTLY...THE HIGHEST CONFIDENCE OF THIS OCCURRING REMAINS NORTHWEST OF I-65 AND NORTH OF HIGHWAY 84. LITTLE IN THE WAY OF ACCUMULATIONS ARE ANTICIPATED AT THIS TIME. THIS SYSTEM WILL DEVELOP AND MOVE IN FAST FRIDAY NIGHT AND RAPIDLY EXIT BY MIDDAY SATURDAY. PLEASE CONTINUE TO MONITOR THIS SYSTEM FOR LATER UPDATES. .SPOTTER INFORMATION STATEMENT... ACTIVATION OF SKYWARN SEVERE STORM SPOTTER NETWORKS IS NOT EXPECTED THROUGH TUESDAY. GMZ630>635-650-655-670-675-051115- NORTHERN MOBILE BAY-SOUTHERN MOBILE BAY-MISSISSIPPI SOUND- PERDIDO BAY-PENSACOLA BAY SYSTEM-CHOCTAWHATCHEE BAY- COASTAL WATERS FROM PENSACOLA FL TO PASCAGOULA MS OUT 20 NM- COASTAL WATERS FROM DESTIN TO PENSACOLA FL OUT 20 NM- WATERS FROM PENSACOLA FL TO PASCAGOULA MS FROM 20 TO 60 NM- WATERS FROM DESTIN TO PENSACOLA FL FROM 20 TO 60 NM- 514 AM CST WED JAN 4 2017 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF THE COASTAL WATERS OF ALABAMA AND NORTHWEST FLORIDA. .DAY ONE...TODAY AND TONIGHT AREAS OF DENSE MARINE FOG WILL MAINLY AFFECT MOBILE BAY...THE MISSISSIPPI SOUND AND ADJACENT NEAR SHORE ALABAMA WATERS EARLY THIS MORNING. .DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY A STRONG OFFSHORE FLOW WILL DEVELOP ON FRIDAY AND CONTINUE THROUGH THE WEEKEND CREATING HAZARDOUS BOATING CONDITIONS FOR SMALL CRAFT.
The office that day
Everything else NWS Mobile, AL issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jan 3, 6:20 PM CST | Marine Dense Fog Advisory | MOB | 11 hr | |
| Jan 3, 7:58 PM CST | Dense Fog Advisory | MOB | Baldwin, Mobile | 10 hr |
| Jan 4, 9:00 AM CST | River Flood Warning | MOB | Covington, Escambia | 5 days |
Nearby
River Flood Warnings in Alabama, 2017Every river flood warning in 2017
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; radar from the NEXRAD Level II archive; the gauge from the NWS water service and the USGS.